Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A result on multidimensional quantization

Authors: Eric B. Hall and Gary L. Wise
Journal: Proc. Amer. Math. Soc. 118 (1993), 609-613
MSC: Primary 60A10
MathSciNet review: 1129878
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any integer $ N > 1$, a probability space, a Gaussian random vector $ X$ defined on the space with a positive definite covariance matrix, and an $ N$-level quantizer $ Q$ are presented such that the random vector $ Q(X)$ takes on each of the $ N$ values in its range with equal probability and such that $ X$ and $ Q(X)$ are independent.

References [Enhancements On Off] (What's this?)

  • [1] A. Gersho, Asymptotically optimal block quantization, IEEE Trans. Inform. Theory IT-25 (1979), 373-380. MR 536229 (80h:94023)
  • [2] R. M. Gray and E. D. Karnin, Multiple local optima in vector quantizers, IEEE Trans. Inform. Theory IT-28 (1982), 256-261. MR 651822 (83f:94023)
  • [3] R. M. Gray, J. C. Kieffer, and Y. Linde, Locally optimal block quantizer design, Inform. and Control 45 (1980), 178-198. MR 584832 (82a:94054)
  • [4] P. R. Halmos, Measure theory, Springer-Verlag, New York, 1974. MR 0453532 (56:11794)
  • [5] Y. Linde, A. Buzo, and R. M. Gray, An algorithm for vector quantizer design, IEEE Trans. Comm. COM-28 (1980), 84-95.
  • [6] D. Pollard, Quantization and the method of $ k$-means, IEEE Trans. Inform. Theory IT-28 (1982), 199-205. MR 651814 (83b:94013)
  • [7] M. J. Sabin and R. M. Gray, Global convergence and empirical consistency of the generalized Lloyd algorithm, IEEE Trans. Inform. Theory IT-32 (1986), 148-155. MR 838406 (87f:90110)
  • [8] M. Shiffman, Measure-theoretic properties of non-measurable sets, Pacific J. Math. 138 (1989), 357-389. MR 996206 (90k:28008)
  • [9] P. F. Swaszek, A vector quantizer for the Laplacian source, IEEE Trans. Inform. Theory 37 (1991), 1355-1365.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60A10

Retrieve articles in all journals with MSC: 60A10

Additional Information

Keywords: Multidimensional quantization, saturated nonmeasurable sets
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society